MAUDE Adverse Event Report: ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; HWX

ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; HWX
Model Number 87107-055
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the suspect device revealed no manufacturing or processing related irregularities.The instrument was found to be properly manufactured and released in accordance with design specifications.Visual inspection of the returned arsenal tap revealed the instrument fractured and separated at the 60mm depth indicator.The fractured ends appear to be crisp and clean and suggest the break occurred in snapping motion rather than a rotation direction that would be expected with the instruments intended use.Under magnification, the edges of both corresponding halves display an angulated fracture pattern indicative of excessive lateral bending as indicated by the sales rep.
 
Event or Problem Description
Tap was in the pedicle and surgeon forced down at an angle causing it to break.The event caused no patient harm.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
HWX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9694012
Report Number2027467-2020-00006
Device Sequence Number572561
Product Code HWX
UDI-Device Identifier00840967126838
UDI-Public(01)00840967126838(10)7673704S1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87107-055
Device Catalogue Number87107-055
Device Lot Number7673704S1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;